Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Does taking griseofulvin for fungal infections for a long time cause elevated esr level?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11922 Questions
Does taking griseofulvin for fungal infections over a period longer than 6 months cause my esr to increase
Posted Sun, 24 Mar 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 53 minutes later
Hi, thanks for using healthcare magic

ESR is a non specific inflammatory marker that increases when there is any evidence of inflammation from any source,in the body.

Griseofulvin has different potential side effects and the only way it would be able to cause an increase in ESR is by increasing some aspect of inflammation.
Some of its side effects include skin reactions and worsening the skin manifestation of some diseases such as lupus- this would be associated with an increase of ESR.
In other instances some patients may experience problems with the kidneys (nephritis- inflammation) and this would also be associated with an increase.
Any associated gastrointestinal side effects such as thrush or disease of the liver would also cause an increase.

Basically it would cause an increase only if it induces some form of inflammation in the body. So if it causes any skin, kidney or liver issues, it is possible that an increase would be noted.
Other than this, if there are no side effect with its use, there is unlikely to be an associated increase in ESR.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor